Alert archive / Illinois / River Flood Warnings in 2021

River Flood Warning 1, NWS Chicago, IL

March 11, 2021Lake County, Illinois

NWS Chicago, IL issued this river flood warning at Mar 11, 2021, 6:16 AM CST for Lake County, Illinois. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Mar 11, 2021, 6:16 AM CST (12:16 UTC)
Expired
Mar 13, 2021, 5:58 AM CST
In force
48 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
Minor

County Lake County, IL

The radar

The Milwaukee radar (KMKX), 76 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Plaines River near Russell (RUSI2). The gauge peaked at 7.10 ft at Mar 12, 2021, 9:00 AM CST.

actionminormoderatemajor67891003/1103/1203/1303/14
Action stage
6.5 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05527800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

205 
WGUS43 KLOT 111216
FLWLOT

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Chicago IL
616 AM CST Thu Mar 11 2021

...The National Weather Service in Chicago IL has issued a Flood 
Warning for the following rivers in Illinois...

  Des Plaines River near Russell affecting Lake IL County.

For the Des Plaines River...including Russell, Gurnee, Lincolnshire, 
Des Plaines, River Forest, Riverside...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These forecasts are based on observed precipitation as well as 
forecast precipitation 48 hours into the future. Changes to the 
rainfall forecast, or any additional rainfall after 48 hours, may 
cause changes to these river forecasts.

A Flood Warning means water levels above flood stage are imminent or 
may already occurring. Persons along rivers and streams in the 
warned area should take immediate precautions to protect life and 
property.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement is expected around 615 PM CST this evening.

&&


ILC097-120030-
/O.NEW.KLOT.FL.W.0001.210311T1216Z-210312T1200Z/
/RUSI2.1.SM.210311T1800Z.210311T1800Z.210312T0600Z.NO/
616 AM CST Thu Mar 11 2021

The National Weather Service in Chicago has issued a

* Flood Warning for
  the Des Plaines River near Russell.
* From this morning to Friday morning.
* At 5:00 AM CST Thursday the stage was 6.9 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  morning to a crest of 7.0 feet this afternoon and evening. It will 
  then fall below flood stage early Friday morning.
* Impact...At 7.0 feet, Water flows into surrounding farm and marsh 
  land near the river.


&&

LAT...LON 4251 8797 4250 8787 4247 8789 4239 8787
      4239 8796 4247 8799

$$

Friedlein
6 follow-up statements
588 
WGUS83 KLOT 111911
FLSLOT

Flood Statement
National Weather Service Chicago IL
111 PM CST Thu Mar 11 2021

...The Flood Warning is extended for the following rivers in 
Illinois...

  Des Plaines River near Russell affecting Lake IL County.

For the Des Plaines River...including Russell, Gurnee, Lincolnshire, 
Des Plaines, River Forest, Riverside...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means water levels above flood stage are imminent or 
may already occurring.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement is expected around 1000 PM CST late tonight.

&&


ILC097-120600-
/O.EXT.KLOT.FL.W.0001.000000T0000Z-210312T1800Z/
/RUSI2.1.SM.210311T1345Z.210311T1830Z.210312T1200Z.NO/
111 PM CST Thu Mar 11 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Des Plaines River near Russell.
* Until Friday afternoon.
* At 12:30 PM CST Thursday the stage was 7.0 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 12:30 PM CST Thursday was 7.0 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 5.1 feet Thursday morning.
* Impact...At 7.0 feet, Water flows into surrounding farm and marsh 
  land near the river.
* Flood History...This crest compares to a previous crest of 7.0 
  feet on 03/16/2006.


&&

LAT...LON 4251 8797 4250 8787 4247 8789 4239 8787
      4239 8796 4247 8799

$$

Borchardt
092 
WGUS83 KLOT 120212
FLSLOT

Flood Statement
National Weather Service Chicago IL
812 PM CST Thu Mar 11 2021

...The Flood Warning is extended for the following rivers in 
Illinois...

  Des Plaines River near Russell affecting Lake IL County.

For the Des Plaines River...including Russell, Gurnee, Lincolnshire, 
Des Plaines, River Forest, Riverside...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means water levels above flood stage are imminent or 
may already occurring. Persons along rivers and streams in the 
warned area should take immediate precautions to protect life and 
property.

Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement is expected by late Friday morning.

&&


ILC097-121800-
/O.EXT.KLOT.FL.W.0001.000000T0000Z-210313T0600Z/
/RUSI2.1.SM.210311T1345Z.210312T0600Z.210313T0000Z.NO/
812 PM CST Thu Mar 11 2021

...The Flood Warning is now in effect until early Saturday morning...

The Flood Warning continues for
  the Des Plaines River near Russell.
* Until late Friday night.
* At 6:30 PM CST Thursday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:30 PM CST Thursday was 7.1 feet.
* Forecast...The river will remain near 7.1 feet through early 
  Friday morning. It will then fall below flood stage Friday evening.
* Impact...At 7.0 feet, Water flows into surrounding farm and marsh 
  land near the river.
* Flood History...This crest compares to a previous crest of 7.2 
  feet on 09/20/1980.


&&

LAT...LON 4251 8797 4250 8787 4247 8789 4239 8787
      4239 8796 4247 8799

$$

Petr
182 
WGUS83 KLOT 120231
FLSLOT

Flood Statement
National Weather Service Chicago IL
831 PM CST Thu Mar 11 2021

...The Flood Warning continues for the following rivers in 
Illinois...

  Des Plaines River near Russell affecting Lake IL County.

For the Des Plaines River...including Russell, Gurnee, Lincolnshire, 
Des Plaines, River Forest, Riverside...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means water levels above flood stage are imminent or 
may already occurring. Persons along rivers and streams in the 
warned area should take immediate precautions to protect life and 
property.

Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement is expected by late Friday morning.

&&


ILC097-121815-
/O.CON.KLOT.FL.W.0001.000000T0000Z-210313T0600Z/
/RUSI2.1.SM.210311T1345Z.210312T0600Z.210313T0000Z.NO/
831 PM CST Thu Mar 11 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Des Plaines River near Russell.
* Until late Friday night.
* At 6:30 PM CST Thursday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:30 PM CST Thursday was 7.1 feet.
* Forecast...The river is expected to remain near 7.1 feet through 
  early Friday morning. It will then fall below flood stage tomorrow 
  evening.
* Impact...At 7.0 feet, Water flows into surrounding farm and marsh 
  land near the river.
* Flood History...This crest compares to a previous crest of 7.2 
  feet on 09/20/1980.


&&

LAT...LON 4251 8797 4250 8787 4247 8789 4239 8787
      4239 8796 4247 8799

$$

Petr
723 
WGUS83 KLOT 121622
FLSLOT

Flood Statement
National Weather Service Chicago IL
1022 AM CST Fri Mar 12 2021

...The Flood Warning continues for the following rivers in 
Illinois...

  Des Plaines River near Russell affecting Lake IL County.

For the Des Plaines River...including Russell...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means water levels above flood stage are imminent or 
may already occurring. Persons along rivers and streams in the 
warned area should take immediate precautions to protect life and 
property.

Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement is expected around 1030 PM CST this evening.

&&


ILC097-130430-
/O.CON.KLOT.FL.W.0001.000000T0000Z-210313T0600Z/
/RUSI2.1.SM.210311T1345Z.210312T1430Z.210313T1200Z.NO/
1022 AM CST Fri Mar 12 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Des Plaines River near Russell.
* Until late tonight.
* At 9:30 AM CST Friday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:30 AM CST Friday was 7.1 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 5.2 feet Friday morning.
* Impact...At 7.0 feet, Water flows into surrounding farm and marsh 
  land near the river.
* Flood History...This crest compares to a previous crest of 7.2 
  feet on 09/20/1980.


&&

LAT...LON 4251 8797 4250 8787 4247 8789 4239 8787
      4239 8796 4247 8799

$$

Birk
314 
WGUS83 KLOT 130222
FLSLOT

Flood Statement
National Weather Service Chicago IL
822 PM CST Fri Mar 12 2021

...The Flood Warning is extended for the following rivers in 
Illinois...

  Des Plaines River near Russell affecting Lake IL County.

For the Des Plaines River...including Russell, Gurnee, Lincolnshire, 
Des Plaines, River Forest, Riverside...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means water levels above flood stage are imminent or 
may already be occurring. Persons along rivers and streams in the 
warned area should take immediate precautions to protect life and 
property.

Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement is expected by late Saturday morning.

&&


ILC097-131800-
/O.EXT.KLOT.FL.W.0001.000000T0000Z-210313T1800Z/
/RUSI2.1.SM.210311T1345Z.210312T1430Z.210313T1200Z.NO/
822 PM CST Fri Mar 12 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Des Plaines River near Russell.
* Until Saturday afternoon.
* At 7:30 PM CST Friday the stage was 7.0 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:30 PM CST Friday was 7.1 feet.
* Forecast...The river is expected to fall below flood stage 
  Saturday morning and continue falling to 5.0 feet Friday evening.
* Impact...At 7.0 feet, Water flows into surrounding farm and marsh 
  land near the river.
* Flood History...This crest compares to a previous crest of 7.0 
  feet on 03/16/2006.


&&

LAT...LON 4251 8797 4250 8787 4247 8789 4239 8787
      4239 8796 4247 8799

$$

Petr
879 
WGUS83 KLOT 131158
FLSLOT

Flood Statement
National Weather Service Chicago IL
558 AM CST Sat Mar 13 2021

...The Flood Warning is cancelled for the following rivers in 
Illinois...

  Des Plaines River near Russell affecting Lake IL County.

ILC097-131300-
/O.CAN.KLOT.FL.W.0001.000000T0000Z-210313T1158Z/
/RUSI2.1.SM.210311T1345Z.210312T1430Z.210313T1200Z.NO/
558 AM CST Sat Mar 13 2021

...The Flood Warning for the Des Plaines River near Russell has been 
cancelled...

The Flood Warning is cancelled for
  the Des Plaines River near Russell.
* At 5:30 AM CST Saturday the stage was 6.9 feet.
* Flood stage is 7.0 feet.
* Forecast...The river will continue to fall.


&&

LAT...LON 4251 8797 4250 8787 4247 8789 4239 8787
      4239 8796 4247 8799

$$

Kluber

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Mar 11, 5:47 AM CST, 29 minutes earlier.

Area forecast discussion, Mar 11, 5:47 AM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
547 AM CST Thu Mar 11 2021

.SHORT TERM...
241 AM CST

Through Friday...

After a windy Wednesday that saw gusts exceed 50 mph last evening
(even a 60 mph gust at Waukegan Airport), the winds inch down a
category or so today but still breezy conditions. Through mid to
late morning, there will be scattered showers south of I-80 and
likely embedded convection early along/south of the Kankakee River
Valley. An isolated convective wind gust or two of 40+ mph is
possible, but that's nothing that area hasn't seen for much of the
past 12 hours. Otherwise a slight cool down but still above
normal temperatures by 10 degrees or so these next two afternoons.

The strong system responsible for the winds has now a nice
comma head structure on satellite imagery over the Minnesota
Arrowhead and Lake Superior region early this morning. It's moist
conveyor belt is beginning to get pinched off from its
subtropical eastern Pacific source and that will mean the end of
much for precip north of I-80 by daybreak. The subtropical jet
remains quite potent to our south, racing east-northeast from the
far Southwestern U.S. to the Ohio River Valley. A couple embedded
impulses, both rather small scale and probably somewhat
convectively-enhanced, are tracking along this from western
Missouri into central Illinois. The first of these will pass
through daybreak and bring showers and a couple embedded storms
to the southern CWA, and maybe isolated showers up to the
southern Chicago suburbs. The other looks to graze the southern
forecast area with its forcing for ascent mid-late morning. The
steep mid-level lapse rates observed on 00Z soundings last
evening have been munched away by the PWAT plume and showers, so
MUCAPE in the south is only about 300 J/kg and stretched through
the vertical at that. So not expecting anything robust. While for
a couple days there had been concern the system cold front
sliding through the area would become more quasi-stationary in
the southern CWA, the pattern is supporting more progressive
this morning, so less rain duration and any heavy rain concerns.

The departing surface low into Canada today will continue to
deepen and thus the pressure gradient remains fairly tight. With
the cold air advection profiles, the low-level lapse rates steepen
and help to keep westerly winds at 25 to 35 mph gusts. The
highest look be over northeast Illinois. Sun is ahead for
locations north of I-80 this morning and probably over a fair
amount of the area this afternoon apart from some thin high clouds
at times. With such a high starting point today, temperatures
will drop some through the morning, but will be able to rebound a
handful of degrees to lower to mid 50s for afternoon highs.

High pressure will settle over the Missouri River Valley tonight
with some of its ridging building into the area late. The high
will expand into the Upper and Central Great Lakes Friday during
the day, helping to force a backdoor cool front down lake
Michigan. On the southern periphery of this high, the northwest
winds will keep a flop off the lake at bay at first on Friday, but
in the afternoon the winds are likely to turn onshore with a lake
breeze that could get enhanced late in the day by the
aforementioned front. This will keep lakeside highs cooler, with
mid 40s being our current forecast, with mid 50s inland. If high
clouds are thicker earlier in the day, as it looks like they will
be in the afternoon, that may keep readings cooler.

MTF

&&

.LONG TERM...
345 AM CST

Friday night through Wednesday...

The main focus of interest during the period will center on the
evolution of the large upper low expected to shift from the
southwestern CONUS out over the central Plains later this weekend.
This system could impact our area later in the weekend into early
next week, with rain and possibly even some wintry weather as
well. Another concern is the potential for at least minor lakeshore

To start the period on Friday evening, as mentioned in the short
term, there looks to be some momentum to the lake enhanced
cooling behind the backdoor cold front, so temperatures will cool
steadily from the lake and inland during the evening. The period
of dry weather looks to continue on Saturday through most of if
not all of Saturday night as the surface high settles over
southern Lake Michigan. Dry low-level east-northeasterly flow,
emanating from this surface high, should hold any precipitation
well to our southwest through at least the early portion of the
overnight Saturday night. Compared to 24 hours ago, the faster
operational and ensemble guidance, that being the GFS suite, has
also trended slower. Expect temperatures on Saturday to once again
be the coolest along the lakeshore in the lower to mid 40s due to
onshore winds, while inland temperatures will be several degrees
above normal in the lower to locally mid 50s.

Our next period of potential inclement weather looks to be
sometime Sunday through Monday as the aforementioned upper low
shifts eastward across the central Plains. Forecast guidance
continues to suggest that this system will be in a weakening
state into Monday as it approaches the lower Missouri River
Valley. This adds uncertainty to the the extent of precipitation
the area will experience, though confidence has increased in a
portion of the timeframe into early next work week. Traditionally
the evolution and track of upper lows can be difficult to pin
down beyond a couple of days, so we will have to continue to
monitor model trends with this storm system. The other competing
influence for the initial push of precipitation on Sunday will be
the aforementioned expansive and strong surface high pressure and
the dry northeast flow from it. This could serve to keep initial
precip focused in far west and southwest areas of the CWA and
points west, with the rest of the area primarily dry and breezy on
Sunday.

As of right now it appears our best potential period of
precipitation from this system will be sometime Sunday night and
on Monday. This appears to be the period in which the weakening
system's moist conveyor belt converges over the area. The main
uncertainty to start Sunday night is how long the lingering dry
low-level air will take to become saturated with eastward extent.
However, once to late Sunday night into Monday morning, the model
guidance, including the ECMWF and its 51-member ensemble, have
favored the moist conveyor precip to push across the area, likely
weakening at least somewhat with eastward extent. Thus, felt
comfortable with a period of lower end likely PoPs.

Precipitation type could become tricky into Monday, especially if
the forcing for ascent continues to be adequate during the day.
Thermal profiles indicate that snow, and or a wintry mix could
occur over parts of the area as the column cools overhead with
the approaching upper system. The threat for any decent snow will
be conditional on there being some heavier precipitation rates,
and at this time, the chances for this remain unclear due to the
weakening nature of the larger scale storm system. To add to the
uncertainty, while the system as noted will be in an overall
weakening trend as it approaches, it will still have a strong low
level jet and associated warm advection ahead of it. It's possible
that even with steady or temporary heavy precip rates that the
warm nose aloft would be fully saturated and not able to
sufficiently dynamically cool.

While precipitation types are mostly broad brushed as rain and
snow in the official forecast, it would appear that parts of far
northern Illinois would have the best chance of an overlap of a
sufficiently cool profile and heavy enough rates for some wet snow
accumulations. Confidence is very low, so will defer hitting this
period any harder in the graphical HWO. Of greater confidence and
concern is that the system ejecting out will cause a very tight
pressure gradient between it and the upper 1030s mb surface high
to the northeast. This will set up a prolonged period of strong
easterly winds onto the Lake Michigan shore, strongest on Monday.
It's during this time that we'll have to watch for a lakeshore
flooding threat primarily along the Illinois shore.

Finally, there is a signal that the ejecting upper low and
associated surface low could have some modest reintensifying as it
moves over our area, which would bring another round of precip
right on the heels of the exiting moist conveyor. It's highly
uncertain how thermal profiles and thus p-types would fall out by
that juncture. The cooler and unsettled weather then appears it
will stick around for a couple days.

KJB/Castro

&&

.AVIATION...
For the 12Z TAFs...
547 AM CST

The main items of note include:
* Westerly wind gusts up to 25-30 kt through mid-late afternoon
* MVFR CIGs possible at GYY early AM and RFD late AM-mid afternoon
* Winds possibly becoming northerly by mid day Friday at ORD & MDW

Much quieter conditions are in store for the next 24-30 hours and
beyond. SHRA/TSRA across central IL and IN will be a ZAU issue,
but the convection will remain well south of the TAF sites. It
will be another breezy day today, but from a favorable westerly
direction (WSW this morning and WSW this afternoon). Gusts will
generally fall in the 25-30 kt range. SCT to BKN clouds over the
southeast half of the Chicago metro could yield a temporary MVFR
CIG at GYY, with less of a chance at MDW. MVFR CIGs over the
upper MS Valley may try to push into RFD toward mid day, with a
few hours of a BKN CIG possible.

Otherwise, expect VFR conditions through Friday morning and
beyond. After light west-northwest winds tonight, high pressure
will overspread the area on Friday. It's possible that north-
northwest winds could flop over to north-northeast over Chicago as
early as 18z Friday, which the next full TAF issuance will address.

Castro

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...nearshore waters
     until 6 PM Thursday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Mar 11, 3:53 AM CST, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
353 AM CST Thu Mar 11 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-121000-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
353 AM CST Thu Mar 11 2021 /453 AM EST Thu Mar 11 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk south of Kankakee River Valley this
    morning.
  Limited Non Thunderstorm Wind Risk.

DISCUSSION...

Scattered, non-severe thunderstorms will be seen south of
the Kankakee River Valley early this morning.

Apart from thunderstorms today, west winds will gust at times
as high as 35 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Sunday Night and Monday...
  Limited Non-Thunderstorm Wind Risk.
  Limited Lakeshore Flood Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the east-northeast at 70 mph

LMZ740>745-121000-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
353 AM CST Thu Mar 11 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Sunday and Monday...
  Hazardous conditions for small craft are likely.

MTF

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Mar 11, 3:57 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
357 AM CST THU MAR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     NON-TSTM WND GST WAUKEGAN AIRPORT        42.42N 87.87W
03/11/2021  M60 MPH          LAKE               IL   ASOS

            ASOS STATION KUGN WAUKEGAN AIRPORT.

&&

MTF
Local storm report, Mar 11, 4:28 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
428 AM CST THU MAR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     NON-TSTM WND GST HARRISON-DEVER CRIB     41.92N 87.57W
03/10/2021  M61 MPH          LMZ741             IL   C-MAN STATION

&&

MTF
Local storm report, Mar 11, 4:30 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
430 AM CST THU MAR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     NON-TSTM WND DMG 1 S BARTLETT            41.98N 88.18W
03/10/2021                   DUPAGE             IL   EMERGENCY MNGR

            TREE THAT WAS ABOUT 30 FT TALL AND A
            DIAMETER OF AT LEAST ONE FOOT WAS DOWNED.

&&

MTF
Local storm report, Mar 11, 4:32 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
432 AM CST THU MAR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     NON-TSTM WND DMG 1 SE GRAYSLAKE          42.34N 88.03W
03/10/2021                   LAKE               IL   DEPT OF HIGHWAYS

            UTILITY POLE BROKEN BY THE WINDS WITH WIRES
            ALSO DOWNED.

&&

MTF
Local storm report, Mar 11, 4:33 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO IL
433 AM CST THU MAR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     NON-TSTM WND DMG 1 SE GRAYSLAKE          42.34N 88.03W
03/10/2021                   LAKE               IL   DEPT OF HIGHWAYS

            UTILITY POLE BROKEN BY THE WINDS WITH WIRES
            ALSO DOWNED.

1040 PM     NON-TSTM WND GST HARRISON-DEVER CRIB     41.92N 87.57W
03/10/2021  M61 MPH          LMZ741             IL   C-MAN STATION

1120 PM     NON-TSTM WND DMG 1 S BARTLETT            41.98N 88.18W
03/10/2021                   DUPAGE             IL   EMERGENCY MNGR

            TREE THAT WAS ABOUT 30 FT TALL AND A
            DIAMETER OF AT LEAST ONE FOOT WAS DOWNED.

1255 AM     NON-TSTM WND GST WAUKEGAN AIRPORT        42.42N 87.87W
03/11/2021  M60 MPH          LAKE               IL   ASOS

            ASOS STATION KUGN WAUKEGAN AIRPORT.

&&

MTF

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 9:34 PM CSTRiver Flood AdvisoryLOTLake9 hr
Mar 10, 9:41 PM CSTRiver Flood AdvisoryLOTWinnebago7 days
Mar 11, 3:43 AM CSTSmall Craft AdvisoryLOT14 hr

Nearby

River Flood Warnings in Illinois, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.